Hail, Sevier
- When
- May 7, 12:55 PM CST
- Where
- Sevier County, Lockesburg
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 33.970, -94.170
Nickel to quarter sized hail reported in town.
Strong to severe thunderstorms across eastern Oklahoma and western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. a few isolated severe thunderstorms developed along the outflow boundary producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms across eastern Oklahoma and western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. With a very unstable atmosphere already in place...a few isolated severe thunderstorms developed along the outflow boundary producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 9:54 AM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1054 AM CDT MON MAY 7 2007 .DISCUSSION... NO CHANGES TO PREVIOUS FORECAST. REMOVED MORNING CLOUDINESS WORDING. POPS LEFT ALONE WITH SLIGHT CHANCES EVERYWHERE EXCEPT CHANCE POPS NORTHWEST CORNER. CONVECTION CONTINUES TO STREAM NORTHWARD ACROSS N TX AND E OK. TRAJECTORIES MAKE IT APPEAR THAT OUR AREA WILL MISS THE BRUNT. /17/ && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR MOST OF THE UPCOMING TAF PERIOD...AS SURFACE HIGH PRESSURE OVER THE EAST COAST AND AN UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN ACROSS THE AREA. LOW LEVEL MOISTURE FROM THE GULF WILL CONTINUE TO BE FED INTO THE AREA VIA SOUTHERLY FLOW...BUT THE MID LEVELS LOOK TO REMAIN FAIRLY DRY. SCATTERED CU SHOULD DEVELOP BY 18Z WITH HEATING...BUT CONVECTION WILL BE LIMITED BY THE WARM AND DRY AIR ALOFT. A FEW SHOWERS HAVE BEEN OBSERVED IN EAST TEXAS THIS MORNING...AND A STRAY SHOWER OR TWO VISITING ARKLATEX TERMINALS IS NOT TOTALLY OUT OF THE QUESTION TODAY. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 87 67 86 / 10 20 20 10 MLU 66 85 63 85 / 10 20 20 0 DEQ 67 84 64 82 / 10 20 20 20 TXK 68 84 66 84 / 10 20 20 10 ELD 65 85 63 84 / 10 20 20 10 TYR 69 86 66 85 / 10 20 20 10 GGG 69 87 66 85 / 10 20 20 10 LFK 69 88 66 86 / 10 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 7 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER... WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTH OF THE INTERSTATE 30 CORRIDOR...FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 17
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 10 NE QUITMAN 32.45N 92.60W
05/03/2007 JACKSON LA LAW ENFORCEMENT
NUMEROUS TREES BLOWN DOWN AND A COUPLE OF MOBILE HOMES
WITH ROOF DAMAGE JUST NORTH OF VERNON LOUISIANA.
&&
03The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
5 hail. Local standard time, as filed.
Nickel to quarter sized hail reported in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27163, 27164, 27165, 27166, 27167.